Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 201, NWS Goodland, KS

June 20, 2008Cheyenne County, Kansas; Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jun 20, 2008, 6:44 PM CDT for Cheyenne County, Kansas; Yuma County, Colorado. It was in force for 41 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2008, 6:44 PM CDT (23:44 UTC)
Expired
Jun 20, 2008, 7:25 PM CDT
In force
41 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon

Counties Yuma County, CO, Cheyenne County, KS

The radar

The Goodland radar (KGLD), 59 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 6:45 PM CDTHAIL 13 E Vernon, CO
Jun 20, 6:45 PM CDTHAIL 1.753 E Vernon, CO
Jun 20, 6:50 PM CDTHAIL 0.8810 E Vernon, CO
Jun 20, 7:14 PM CDTHAIL 0.8813 Nw St. Francis, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 7:22 PM CDTSevere Thunderstorm WatchSPC27 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
359 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 202344
SVRGLD
COC125-KSC023-210045-
/O.NEW.KGLD.SV.W.0201.080620T2344Z-080621T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
644 PM CDT FRI JUN 20 2008

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN YUMA COUNTY IN NORTHEAST COLORADO...
  WESTERN CHEYENNE COUNTY IN NORTHWEST KANSAS...

* UNTIL 745 PM CDT/645 PM MDT/

* AT 540 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM BEECHER ISLAND TO 9 MILES WEST OF
  BEECHER ISLAND TO 6 MILES NORTHWEST OF IDALIA...OR ALONG A LINE
  EXTENDING FROM BEECHER ISLAND TO 7 MILES SOUTH OF VERNON TO 6 MILES
  NORTHWEST OF IDALIA...MOVING EAST AT 21 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  IDALIA AND BEECHER ISLAND AROUND 555 PM MDT...
  ST. FRANCIS AROUND 745 PM CDT...

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 1 AND 15.

THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 203 AND
224.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 201 AND 223.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 215 AND 235.

WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY
WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES THAT HAVE
CORDS ATTACHED TO THEM...COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL
THE STORM HAS PASSED. DAMAGING WINDS...LARGE HAIL...VERY HEAVY
RAIN...AND FREQUENT DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING/700 PM MDT FRIDAY EVENING/ FOR EAST CENTRAL COLORADO AND
NORTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM CDT FRIDAY EVENING/900 PM MDT FRIDAY EVENING/
FOR NORTHEAST COLORADO.

LAT...LON 4000 10155 3979 10170 3965 10189 3970 10250
      3984 10238 3999 10220
TIME...MOT...LOC 2344Z 275DEG 18KT 3992 10215 3983 10226
          3976 10236

$$

THEDE
3 follow-up statements
000 
WWUS53 KGLD 202359
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
559 PM MDT FRI JUN 20 2008

COC125-KSC023-210045-
/O.CON.KGLD.SV.W.0201.000000T0000Z-080621T0045Z/
YUMA CO-CHEYENNE KS-
659 PM CDT FRI JUN 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM
CDT/645 PM MDT/ FOR WESTERN CHEYENNE AND SOUTHERN YUMA COUNTIES...

AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BEECHER ISLAND TO
IDALIA...MOVING EAST AT 21 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ST. FRANCIS AROUND 745 PM CDT...

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 1 AND 15.

THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 203 AND
224.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 201 AND 223.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 215 AND 234.

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING/700 PM MDT FRIDAY EVENING/ FOR EAST CENTRAL COLORADO AND
NORTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM CDT FRIDAY EVENING/900 PM MDT FRIDAY EVENING/
FOR NORTHEAST COLORADO.

LAT...LON 4000 10155 3979 10170 3965 10189 3970 10250
      3984 10238 3999 10220
TIME...MOT...LOC 2359Z 275DEG 18KT 3991 10205 3982 10216
          3975 10226

$$

THEDE
000 
WWUS53 KGLD 210022 CCA
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
559 PM MDT FRI JUN 20 2008

COC125-KSC023-210045-
/O.CON.KGLD.SV.W.0201.000000T0000Z-080621T0045Z/
YUMA CO-CHEYENNE KS-
659 PM CDT FRI JUN 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM 
CDT...645 PM MDT FOR WESTERN CHEYENNE AND SOUTHERN YUMA COUNTIES...

AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BEECHER ISLAND TO
IDALIA...MOVING EAST AT 21 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ST. FRANCIS AROUND 745 PM CDT...

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 1 AND 15.

THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 203 AND
224.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 201 AND 223.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 215 AND 234.

THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING/700 PM MDT FRIDAY EVENING/ FOR EAST CENTRAL COLORADO AND
NORTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM CDT FRIDAY EVENING/900 PM MDT FRIDAY EVENING/
FOR NORTHEAST COLORADO.

LAT...LON 4000 10155 3979 10170 3965 10189 3970 10250
      3984 10238 3999 10220
TIME...MOT...LOC 2359Z 275DEG 18KT 3991 10205 3982 10216
          3975 10226

$$

THEDE
000 
WWUS53 KGLD 210025
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT FRI JUN 20 2008

COC125-KSC023-210035-
/O.CAN.KGLD.SV.W.0201.000000T0000Z-080621T0045Z/
YUMA CO-CHEYENNE KS-
725 PM CDT FRI JUN 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHEYENNE AND SOUTHERN
YUMA COUNTIES IS CANCELLED...

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 1 AND 15.

THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 203 AND
224.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 201 AND 223.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 215 AND 234.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY
EVENING/700 PM MDT FRIDAY EVENING/ FOR EAST CENTRAL COLORADO AND
NORTHWESTERN KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 1000 PM CDT FRIDAY EVENING/900 PM MDT FRIDAY EVENING/
FOR NORTHEAST COLORADO.

LAT...LON 4000 10155 3979 10170 3965 10189 3970 10250
      3984 10238 3999 10220
TIME...MOT...LOC 0025Z 275DEG 18KT 1932 4434 1927 4448
          1924 4460

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:41 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 20, 3:41 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
241 PM MDT FRI JUN 20 2008

.DISCUSSION...
241 PM MDT FRI JUN 20 2008

ONGOING THUNDERSTORMS WILL LIKELY LINGER INTO THE EARLY EVENING
HOURS...ESPECIALLY OVER THE SOUTHERN ZONES. FURTHER
NORTH...DIURNALLY DRIVEN ACTIVITY OVER SOUTHEAST WYOMING MAY
EVENTUALLY BUILD INTO INSTABILITY AXIS NEAR THE CO/KS STATE LINE AND
WILL KEEP LOW PROBABILITIES WEIGHTED IN THE WEST AFTER MIDNIGHT WITH
LOW CONFIDENCE GIVEN NEGLIGIBLE LARGE SCALE FORCING FOR ASCENT AND
INCREASING CINH THROUGH THE NIGHT.

RISING HEIGHTS/THICKNESS SUPPORT WARMING TEMPERATURES ACROSS THE
TRI-STATE AREA ON SATURDAY WITH ONLY A MINOR CONCERN FOR AN ISOLATED
AFTERNOON THUNDERSTORM DURING PEAK HEATING ALONG REMNANT STATIONARY
FRONT/TROUGH AXIS.

SUNDAY-MONDAY...TEMPERATURES WILL SOAR INTO THE MID/UPPER 90S ON
SUNDAY AS H7 THERMAL RIDGE BUILDS OVER THE ROCKIES AND INTO THE HIGH
PLAINS LIKELY LIMITING DEEP MOIST CONVECTION. MAY KEEP SOME LOW POPS
IN VICINITY OF SFC TROUGH AXIS DURING THE AFTERNOON/EVENING. A
STRONGER SHORTWAVE TROUGH IS PROGGED TO BREAK DOWN THE MID/UPPER
RIDGE LATE ON MONDAY WITH BETTER CHANCES FOR DEEP MOIST CONVECTION
THROUGH MONDAY NIGHT. THE PREVIOUS FORECAST CAPTURED THIS SCENARIO
WITH LITTLE CHANGES PLANNED.

DAYS 4 THROUGH 7...AT THE START OF THE PERIOD...THE MID/UPPER RIDGE
CENTERED OVER THE ROCKIES ON TUESDAY WILL AMPLIFY ACROSS THE CENTRAL
HIGH PLAINS IN THE WAKE OF A SHORTWAVE TROUGH TRANSLATING EAST INTO
THE CENTRAL AND SOUTHERN PLAINS STATES. RETAINED SOME LOW POPS GIVEN
TIMING UNCERTAINTY IN NORTHWEST MID/UPPER FLOW WITH SEASONABLE HIGHS
IN THE UPPER 80S/LOWER 90S.  A SUBSIDENT REGIME UNDER H5 RIDGE IS
EXPECTED ON WEDNESDAY WITH HIGHS CLIMBING INTO THE MID 90S.

ANOTHER SHORTWAVE TROUGH WILL TRANSLATE SOUTHEAST OVER THE CENTRAL
AND NORTHERN PLAINS ON THURSDAY AND WILL KEEP SOME LOW PROBABILITIES
FOR DEEP MOIST CONVECTION THROUGH FRIDAY WITH STATIONARY FRONT
MEANDERING OVER THE CENTRAL PLAINS STATES.

MCGUIRE
&&

.AVIATION...
241 PM MDT FRI JUN 20 2008

18Z TAFS... VFR WILL PERSIST AT BOTH KGLD AND KMCK THROUGH THE NEXT
24 HOURS. TRANSIENT MVFR MAY DEVELOP IN ISOLATED/WIDELY SCATTERED
SHOWERS THROUGH 03-04Z WITH THUNDERSTORM ACTIVITY DIMINISHING
THEREAFTER. WINDS WILL REMAIN LIGHT AND VARIABLE OUTSIDE
THUNDERSTORM ACTIVITY THROUGHOUT THE PERIOD.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jun 20, 11:46 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1046 AM MDT FRI JUN 20 2008

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211500-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1046 AM MDT FRI JUN 20 2008 /1146 AM CDT FRI JUN 20 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE AND SLIDE TO
THE SOUTHEAST ACROSS THE AREA TODAY...WITH THE BEST COVERAGE
EXPECTED ALONG AND WEST OF A MCCOOK TO GOVE LINE.

SEVERE THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY DURING THE
AFTERNOON HOURS. THERE IS A SMALL THREAT FOR A BRIEF TORNADO
TODAY...BUT THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS DURING THE
AFTERNOON AND EVENING HOURS FROM SATURDAY THROUGH MONDAY AND ONCE
AGAIN WEDNESDAY. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO
BECOME SEVERE WITH OCCASIONAL CLOUD TO GROUND LIGHTNING BEING THE
MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON WEST OF A MCCOOK
TO GOVE LINE.

JRM

In the hours before

Local storm report, Jun 20, 3:39 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
239 PM MDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     TSTM WND GST     FIRSTVIEW               38.82N 102.53W
06/20/2008  M59 MPH          CHEYENNE           CO   MESONET

            MEASURED BY CDOT INSTRUMENT AT FIRSTVIEW.

&&

JMARTIN
Special weather statement, Jun 20, 5:03 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
403 PM MDT FRI JUN 20 2008

COZ090-202300-
YUMA COUNTY-
403 PM MDT FRI JUN 20 2008

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 400 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
SEVERE THUNDERSTORM 10 MILES EAST OF ELBA...OR 15 MILES WEST OF
ABARR...AND MOVING NORTHEAST AT 21 MPH.

QUARTER SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN WESTERN YUMA COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE
READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.

THEDE
Special weather statement, Jun 20, 5:18 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
418 PM MDT FRI JUN 20 2008

KSZ013-202300-
SHERMAN-
418 PM MDT FRI JUN 20 2008

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RULETON...AND MOVING EAST AT 11 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 1 AND 20.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 164 AND 179.

THEDE
Special weather statement, Jun 20, 6:14 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
514 PM MDT FRI JUN 20 2008

COZ090-210000-
YUMA COUNTY-
514 PM MDT FRI JUN 20 2008

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF HEARTSTRONG...AND MOVING
SOUTHEAST AT 22 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 202 AND 220.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 210 AND 237.

THEDE
Special weather statement, Jun 20, 6:34 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
534 PM MDT FRI JUN 20 2008

COZ090-KSZ001-210030-
CHEYENNE-YUMA COUNTY-
534 PM MDT FRI JUN 20 2008

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO AND CHEYENNE
COUNTY IN NORTHWEST KANSAS...

AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VERNON TO 7 MILES
SOUTH OF VERNON TO 10 MILES NORTHEAST OF KIRK...AND MOVING EAST AT 21
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 1 AND 12.

THIS INCLUDES HIGHWAY 36 IN COLORADO BETWEEN MILE MARKERS 202 AND
224.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 205 AND 223.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 212 AND 236.

THEDE
Local storm report, Jun 20, 6:44 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM MDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             4 E VERNON              39.93N 102.24W
06/20/2008  E2.00 INCH       YUMA               CO   CO-OP OBSERVER

&&

MLAMMERS

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:13 PM CDTSevere Thunderstorm WarningGLDWallace20 min
Jun 20, 12:03 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins, Sherman, Thomas32 min
Jun 20, 1:14 PM CDTSevere Thunderstorm WarningGLDRawlins, Thomas61 min
Jun 20, 1:29 PM CDTSevere Thunderstorm WarningGLDLogan50 min
Jun 20, 2:11 PM CDTSevere Thunderstorm WarningGLDLogan, Wichita30 min
Jun 20, 12:42 PM CDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson63 min
Jun 20, 1:22 PM CDTTornado WarningGLDCheyenne, Kit Carson38 min
Jun 20, 1:56 PM CDTTornado WarningGLDCheyenne, Kit Carson64 min
Jun 20, 3:00 PM CDTSevere Thunderstorm WarningGLDCheyenne29 min
Jun 20, 5:13 PM CDTSevere Thunderstorm WarningGLDYuma49 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.